# SDR 2005FA0000176

- Difficulty date: February 1, 2005
- Submitted: March 2, 2005
- Operation: General aviation
- Aircraft: N2138Z
- Make and model: Mooney M20R
- Aircraft serial: 290158
- Engine: Cont IO550G
- System (JASC): 7921 · Engine Oil Cooler
- Part: Oil Cooler
- Part number: 654585
- Condition: Cracked
- Location: Engine
- Part time: 602 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE OIL CHANGE, AN EXAMINATION OF THE OIL COOLER FLANGE AREA WHERE IT BOLTS ONTO THE ENGINE STUDS WAS FOUND TO BE CRACKED.  THE CRACK WAS LOCATED BETWEEN THE STUDS MOUNTING AREA IN THE OIL COLLER SURFACE WELD.  THIS IS THE FOURTH INSTANCE OF AN OIL COOLER CRACK FOUND AT THE OIL COOLER BY THIS STA WITHIN THE LAST YEAR.  ALL PREVIOUS CRACKED COOLER HAD AT LEAST 500 HOURS TIME IN SERVICE.  CLOSE EXAMINATION OF THIS AREA IS RECOMMENDED AT EACH OIL CHANGE OR COWLING REMOVAL.
